Serum potassium levels during and after terbutaline

B. J. Hurlbert, J. D. Edelman, K. David

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

The intravenous infusion of terbutaline is associated with decreased levels of serum potassium. The duration of this hypokalemia has not been reported. Therefore, serum potassium levels were measured in dogs before during and for 3 hours after a 2-hour intravenous infusion of 0.5 μg/kg/min of terbutaline. Serum potassium levels decreased significantly during the infusion and returned to near preinfusion levels within 3 hours after the infusion was stopped. The mechanism for the decrease in the serum potassium is most likely a shift of the potassium ion from the extracellular space to the intracellular space.

Original languageEnglish (US)
Pages (from-to)723-725
Number of pages3
JournalAnesthesia and analgesia
Volume60
Issue number10
StatePublished - Jan 1 1981

Fingerprint

Terbutaline
Potassium
Serum
Intravenous Infusions
Intracellular Space
Hypokalemia
Extracellular Space
Dogs
Ions

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Hurlbert, B. J., Edelman, J. D., & David, K. (1981). Serum potassium levels during and after terbutaline. Anesthesia and analgesia, 60(10), 723-725.

Serum potassium levels during and after terbutaline. / Hurlbert, B. J.; Edelman, J. D.; David, K.

In: Anesthesia and analgesia, Vol. 60, No. 10, 01.01.1981, p. 723-725.

Research output: Contribution to journalArticle

Hurlbert, BJ, Edelman, JD & David, K 1981, 'Serum potassium levels during and after terbutaline', Anesthesia and analgesia, vol. 60, no. 10, pp. 723-725.
Hurlbert BJ, Edelman JD, David K. Serum potassium levels during and after terbutaline. Anesthesia and analgesia. 1981 Jan 1;60(10):723-725.
Hurlbert, B. J. ; Edelman, J. D. ; David, K. / Serum potassium levels during and after terbutaline. In: Anesthesia and analgesia. 1981 ; Vol. 60, No. 10. pp. 723-725.
@article{6426515ee4a74352a2a6d3c94ec3ff09,
title = "Serum potassium levels during and after terbutaline",
abstract = "The intravenous infusion of terbutaline is associated with decreased levels of serum potassium. The duration of this hypokalemia has not been reported. Therefore, serum potassium levels were measured in dogs before during and for 3 hours after a 2-hour intravenous infusion of 0.5 μg/kg/min of terbutaline. Serum potassium levels decreased significantly during the infusion and returned to near preinfusion levels within 3 hours after the infusion was stopped. The mechanism for the decrease in the serum potassium is most likely a shift of the potassium ion from the extracellular space to the intracellular space.",
author = "Hurlbert, {B. J.} and Edelman, {J. D.} and K. David",
year = "1981",
month = "1",
day = "1",
language = "English (US)",
volume = "60",
pages = "723--725",
journal = "Anesthesia and Analgesia",
issn = "0003-2999",
publisher = "Lippincott Williams and Wilkins",
number = "10",

}

TY - JOUR

T1 - Serum potassium levels during and after terbutaline

AU - Hurlbert, B. J.

AU - Edelman, J. D.

AU - David, K.

PY - 1981/1/1

Y1 - 1981/1/1

N2 - The intravenous infusion of terbutaline is associated with decreased levels of serum potassium. The duration of this hypokalemia has not been reported. Therefore, serum potassium levels were measured in dogs before during and for 3 hours after a 2-hour intravenous infusion of 0.5 μg/kg/min of terbutaline. Serum potassium levels decreased significantly during the infusion and returned to near preinfusion levels within 3 hours after the infusion was stopped. The mechanism for the decrease in the serum potassium is most likely a shift of the potassium ion from the extracellular space to the intracellular space.

AB - The intravenous infusion of terbutaline is associated with decreased levels of serum potassium. The duration of this hypokalemia has not been reported. Therefore, serum potassium levels were measured in dogs before during and for 3 hours after a 2-hour intravenous infusion of 0.5 μg/kg/min of terbutaline. Serum potassium levels decreased significantly during the infusion and returned to near preinfusion levels within 3 hours after the infusion was stopped. The mechanism for the decrease in the serum potassium is most likely a shift of the potassium ion from the extracellular space to the intracellular space.

UR - http://www.scopus.com/inward/record.url?scp=0019447486&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019447486&partnerID=8YFLogxK

M3 - Article

C2 - 7197475

AN - SCOPUS:0019447486

VL - 60

SP - 723

EP - 725

JO - Anesthesia and Analgesia

JF - Anesthesia and Analgesia

SN - 0003-2999

IS - 10

ER -